Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the inverses of $ M$-matrices


Author: Brian B. Murphy
Journal: Proc. Amer. Math. Soc. 62 (1977), 196-198
MSC: Primary 15A09
DOI: https://doi.org/10.1090/S0002-9939-1977-0429944-9
MathSciNet review: 0429944
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: If A is the adjugate of an M-matrix, the sign of a certain class of minors of A is characterized by a simple rule. These minors, to be called 'near principal minors', properly contain the so-called 'almost principal minors'.


References [Enhancements On Off] (What's this?)

  • [1] A. C. Aitken, Determinants and matrices, Oliver and Boyd, Edinburgh, 1956.
  • [2] F. R. Gantmaher, The theory of matrices, GITTL, Moscow, 1953; English transl., Vol. 2, Chelsea, New York, 1959. MR 21 #6372c. MR 0065520 (16:438l)
  • [3] T. L. Markham, Nonnegative matrices whose inverses are m-matrices, Proc. Amer. Math. Soc. 36 (1972), 326-330. MR 46 #9073. MR 0309970 (46:9073)
  • [4] B. Murphy, Expansion of $ (n - 1)$-rowed subdeterminants, Math. Z. 147 (1976), 205-206. MR 0399129 (53:2980)
  • [5] A. Ostrowski, Über die Determinanten mit überwiegender Hauptdiagonale, Comment. Math. Helv. 10 (1937-1938), 69-96. MR 1509568
  • [6] -, Determinanten mit überwiegender Hauptdiagonale und die absolute Konvergenz von linearen Iterationsprozessen, Comment. Math. Helv. 30 (1956), 175-210. MR 17, 898. MR 0076433 (17:898e)
  • [7] T. J. Stieltjes, Sur les racines de l'equation $ {X_n} = 0$, Acta Math. 9 (1886), 385-400.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 15A09

Retrieve articles in all journals with MSC: 15A09


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0429944-9
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society